Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 20, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Apr 5, 2012, 2:57 PM MDT for 15 counties in South Dakota. It took effect at Apr 6, 2012, 8:00 AM MDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 2:57 PM MDT (20:57 UTC)
- In effect from
- Apr 6, 2012, 8:00 AM MDT
- Expired
- Apr 7, 2012, 5:25 PM MDT
- In force
- 33 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 54 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844 WWUS73 KUNR 052057 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 257 PM MDT THU APR 5 2012 ...GUSTY SOUTHERLY WINDS ON FRIDAY... .A TIGHT PRESSURE GRADIENT WILL BE IN PLACE ACROSS THE SOUTH DAKOTA PLAINS ON FRIDAY. THIS WILL RESULT IN GUSTY SOUTHERLY WINDS ACROSS PORTIONS OF THE WESTERN AND SOUTH CENTRAL SOUTH DAKOTA PLAINS. THE STRONGEST WINDS WILL BE EAST OF A LINE FROM FAITH TO MARTIN...WHERE GUSTS TO AROUND 45 MPH ARE EXPECTED DURING THE LATE MORNING AND AFTERNOON HOURS. SDZ014-032-043-044-046-047-049-061030- /O.NEW.KUNR.WI.Y.0020.120406T1400Z-120407T0000Z/ ZIEBACH-HAAKON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...DUPREE...PHILIP...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER 257 PM MDT THU APR 5 2012 /357 PM CDT THU APR 5 2012/ ...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT /7 PM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT /7 PM CDT/ FRIDAY. * SOUTHERLY WINDS WILL INCREASE TO 20 TO 35 MPH AFTER SUNRISE. GUSTS TO AROUND 45 MPH ARE EXPECTED DURING THE LATE MORNING AND AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
7 follow-up statements
460 WWUS73 KUNR 060948 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 348 AM MDT FRI APR 6 2012 .A LOW PRESSURE SYSTEM MOVING THROUGH THE REGION WILL BRING GUSTY SOUTHERLY TO WESTERLY WINDS TO THE AREA TODAY. THE WINDS WILL START TO DIMINISH THIS EVENING. SDZ001-002-012-013-026-027-030-031-041-042-072>074-061800- /O.EXB.KUNR.WI.Y.0020.120406T1400Z-120407T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...HOT SPRINGS...FOLSOM... WALL...EDGEMONT...PINE RIDGE...KYLE...STURGIS...UNION CENTER... HERMOSA 348 AM MDT FRI APR 6 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING. * SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS MORNING...AND WILL CONTINUE THROUGH THIS AFTERNOON. THE WINDS WILL START TO SHIFT TOWARDS THE NORTHWEST TOWARDS SUNSET BEFORE STARTING TO DIMINISH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ014-032-043-044-046-047-049-061800- /O.EXT.KUNR.WI.Y.0020.120406T1400Z-120407T0300Z/ ZIEBACH-HAAKON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...DUPREE...PHILIP...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER 348 AM MDT FRI APR 6 2012 /448 AM CDT FRI APR 6 2012/ ...WIND ADVISORY NOW IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING. * SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS MORNING...AND WILL CONTINUE THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
084 WWUS73 KUNR 061721 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1121 AM MDT FRI APR 6 2012 .A LOW PRESSURE SYSTEM MOVING THROUGH THE REGION WILL CONTINUE TO BRING GUSTY SOUTHERLY TO WESTERLY WINDS TO THE AREA TODAY. THE WINDS WILL START TO DIMINISH THIS EVENING. SDZ014-032-043-044-046-047-049-070300- /O.CON.KUNR.WI.Y.0020.000000T0000Z-120407T0300Z/ ZIEBACH-HAAKON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...DUPREE...PHILIP...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER 1121 AM MDT FRI APR 6 2012 /1221 PM CDT FRI APR 6 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * SOUTH TO SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON AND EARLY EVENING. THE WINDS WILL DIMINISH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012-013-026-027-030-031-041-042-072>074-070300- /O.CON.KUNR.WI.Y.0020.000000T0000Z-120407T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...HOT SPRINGS...FOLSOM... WALL...EDGEMONT...PINE RIDGE...KYLE...STURGIS...UNION CENTER... HERMOSA 1121 AM MDT FRI APR 6 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SOUTH TO SOUTHWESTERLY WINDS OF TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON. THE WINDS WILL START TO SHIFT TOWARDS THE NORTHWEST TOWARDS SUNSET BEFORE STARTING TO DIMINISH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
586 WWUS73 KUNR 062039 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 239 PM MDT FRI APR 6 2012 .A LOW PRESSURE SYSTEM SLOWLY MOVING THROUGH THE AREA WILL CONTINUE TO BRING GUSTY SOUTHERLY TO WESTERLY WINDS EARLY THIS EVENING. ALONG THE SOUTHERN AND EASTERN FOOTHILLS OF THE BLACK HILLS...WINDS WILL BECOME WEST TO SOUTHWEST AS THE LOW PUSHES EAST AND INCREASE TO 25 TO 35 WITH GUSTS TO 45 MPH. WINDS WILL GRADUALLY WEAKEN LATER THIS EVENING ACROSS MUCH OF THE SOUTH DAKOTA PLAINS. ACROSS NORTHWEST SOUTH DAKOTA...WINDS WILL SWITCH TO THE NORTHWEST AT 25 TO 35 WITH GUSTS TO 50 MPH AND CONTINUE THROUGH THE NIGHT. GUSTY NORTHWEST WINDS WILL ALSO CONTINUE THROUGH SATURDAY BEFORE DECREASING SATURDAY EVENING. SDZ001-002-012>014-073-070600- /O.EXT.KUNR.WI.Y.0020.000000T0000Z-120408T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...UNION CENTER 239 PM MDT FRI APR 6 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT SATURDAY. * SOUTHERLY WINDS OF TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE INTO EARLY THIS EVENING. THE WINDS WILL THEN SHIFT TOWARDS THE NORTHWEST THIS EVENING...CONTINUING AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. THESE WINDS WILL CONTINUE THROUGH SATURDAY BEFORE DIMINISHING SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ026-027-030>032-041>044-046-047-049-072-074-070300- /O.CON.KUNR.WI.Y.0020.000000T0000Z-120407T0300Z/ RAPID CITY-SOUTHERN FOOT HILLS-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-JACKSON-BENNETT- MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...HOT SPRINGS...FOLSOM... WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER...STURGIS...HERMOSA 239 PM MDT FRI APR 6 2012 /339 PM CDT FRI APR 6 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * SOUTH TO SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON AND EARLY EVENING. THE WINDS WILL DIMINISH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
485 WWUS73 KUNR 070250 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 850 PM MDT FRI APR 6 2012 .A STRONG AREA OF LOW PRESSURE WILL CONTINUE MOVING NORTH EASTWARD IN WESTERN NORTH DAKOTA AND THEN INTO MANITOBA EARLY SATURDAY MORNING BRINGING STRONG AND GUSTY NORTHWEST WINDS TO NORTHWEST SOUTH DAKOTA...THROUGH SATURDAY. SDZ026-027-030>032-041>044-046-047-049-072-074-070400- /O.CAN.KUNR.WI.Y.0020.000000T0000Z-120407T0300Z/ RAPID CITY-SOUTHERN FOOT HILLS-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-JACKSON-BENNETT- MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...HOT SPRINGS...FOLSOM... WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER...STURGIS...HERMOSA 850 PM MDT FRI APR 6 2012 /950 PM CDT FRI APR 6 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$ SDZ001-002-012>014-073-071100- /O.CON.KUNR.WI.Y.0020.000000T0000Z-120408T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...UNION CENTER 850 PM MDT FRI APR 6 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH SATURDAY BEFORE DIMINISHING SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
043 WWUS73 KUNR 070935 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 335 AM MDT SAT APR 7 2012 .A STRONG LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN MANITOBA WILL BRING GUSTY NORTHWEST WINDS TO THE REGION TODAY. SDZ031-032-072200- /O.EXB.KUNR.WI.Y.0020.000000T0000Z-120408T0000Z/ PENNINGTON CO PLAINS-HAAKON- INCLUDING THE CITIES OF...WALL...PHILIP 335 AM MDT SAT APR 7 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-073-072200- /O.EXT.KUNR.WI.Y.0020.000000T0000Z-120408T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...UNION CENTER 335 AM MDT SAT APR 7 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
959 WWUS73 KUNR 072044 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 244 PM MDT SAT APR 7 2012 .A STRONG LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN MANITOBA WILL CONTINUE TO BRING GUSTY NORTHWEST WINDS TO THE REGION LATE THIS AFTERNOON. SDZ001-002-012>014-031-032-073-080000- /O.CON.KUNR.WI.Y.0020.000000T0000Z-120408T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- PENNINGTON CO PLAINS-HAAKON-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...WALL...PHILIP...UNION CENTER 244 PM MDT SAT APR 7 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON. THE WINDS WILL DIMINISH BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
932 WWUS73 KUNR 072325 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 525 PM MDT SAT APR 7 2012 SDZ001-002-012>014-031-032-073-080030- /O.CAN.KUNR.WI.Y.0020.000000T0000Z-120408T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- PENNINGTON CO PLAINS-HAAKON-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...WALL...PHILIP...UNION CENTER 525 PM MDT SAT APR 7 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Apr 5, 11:27 AM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 5, 11:27 AM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1127 AM MDT THU APR 5 2012 .AVIATION.../18Z TAFS/ VFR CONDITIONS THROUGH THE PERIOD. DISTURBED SW UPPER FLOW WILL CONTINUE OVER THE REGION AS A DEEP UPPER TROUGH REMAINS IN PLACE OVER THE NW CONUS. A LINGERING/STALLED SFC TROUGH WILL RESIDE OVER THE WESTERN FA...MAINLY AFFECTING GCC TO 2WX AND POINTS WEST. WINDS WILL VEER N-NE-E SLOWLY TROUGH THE PERIOD...REMAINING RELAXED UNTIL SW FLOW ENSUES FRI MORNING. IMPULSE LADEN SW UPPER FLOW MAY HELP FORCE AN ISOLD SHRA OR TS AT GCC...MAINLY THIS EVENING AND OVERNIGHT. HOWEVER...LOW PROBS PRECLUDE TAF MENTION ATTM. OTHERWISE...LOOK FOR SE FLOW TO CONTINUE AT RAP AND MOST OF WESTERN SD IN THE PERIOD. && .PREV DISCUSSION... /ISSUED 258 AM MDT THU APR 5 2012/ DISCUSSION...LATEST WATER VAPOR IMAGERY IS SHOWING AN UPPER LOW SPINNING OVER THE PACIFIC NORTHWEST WITH AXIS OF UPPER RIDGE PUSHING EAST OF THE AREA. IR SATELLITE STILL HAS SOME MID AND HIGH LEVEL CLOUDINESS OVER THE REGION. CURRENT SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE OVER CENTRAL WYOMING. MODELS SOLUTIONS THROUGH TONIGHT ARE CLOSE...HOWEVER AFTER THAT THERE ARE QUITE A FEW DIFFERENCE. GFS SOLUTION IS SHOWING A DEEP...CLOSED...STACKED LOW PUSHING INTO EASTERN MONTANA AND WESTERN NORTH DAKOTA FRIDAY NIGHT AND SATURDAY. THIS SOLUTION COMBINED WITH THE COLD TEMPERATURES THAT ARE FORECAST WOULD LEAD TO QUITE A BIT OF SNOW AND WIND TO AREAS TO OUR NORTH. PLUS WITH THIS SOLUTION...THE PLAINS OF SOUTH DAKOTA WOULD SEE VERY WINDY CONDITIONS ON SATURDAY. HOWEVER...THE NAM AND SREF SOLUTION ARE QUITE DIFFERENT AND KEEP THE FLOW FASTER AND DON/T DEVELOP A CLOSED 500 MB LOW. THIS SOLUTION WILL STILL LEADS TO WINDY CONDITIONS ON SATURDAY...BUT NOT AS EXTREME. WITH THE CORE OF THE TROF PASSING NORTH OF THE AREA...WE SHOULD STAY IN THE WARMER SECTOR OF THE STORM. CHANCES FOR SNOW WILL BE LIMITED TO NORTHEASTERN WYOMING...THE BLACK HILLS AND FAR NORTHWESTERN SOUTH DAKOTA. LATEST ECMWF SPLITS THE DIFFERENCE BETWEEN THE GFS AND NAM. FOR TODAY...A WEAK COLD FRONT WILL MOVE INTO NORTHEASTERN WYOMING THIS MORNING AND THEN BECOME STATIONARY. WINDS WILL PROBABLY SHIFT TO THE NW BEHIND THE FRONT. ISOLD AFTERNOON THUNDERSTORMS WILL BE POSSIBLE OVER THE BLACK HILLS WITH THE WEAK FRONT IN PLACE. SOUTHERLY WINDS WILL REMAIN IN PLACE ACROSS MOST OF WESTERN SD WITH GUSTS TO ABOUT 30KT LIKELY OVER THE SOUTH DAKOTA PLAINS DURING THE AFTERNOON HOURS. APPROACHING STORM SYSTEM TO THE WEST WILL BRING A GOOD CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS TO THE AREA. THE BEST CHANCES LOOK TO BE FRIDAY AFTERNOON AND EVENING AS THE STRONGER PORTION OF THE TROF MOVES THROUGH. AT THIS TIME THE THREAT FOR SEVERE STORMS TODAY LOOKS TO BE MINIMAL. HOWEVER ON FRIDAY WE WILL HAVE A SLIGHTLY BETTER CHANCE OF SEEING A FEW STORMS WITH HAIL AND GUSTY WINDS. EXTENDED...AN UPPER LEVEL RIDGE BUILDING INTO THE ROCKIES ON SUNDAY WILL SHIFT INTO THE NRN PLAINS FOR THE FIRST HALF OF NEXT WEEK...BRINGING DRY WX AND ABOVE AVERAGE TEMPS. THERE IS A SMALL CHANCE FOR -SHRA AROUND MIDWEEK AS THEIR IS SOME MODEL SUPPORT FOR ENERGY MOVING THROUGH THE RIDGE AROUND THAT TIME. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...01 LONG TERM...JOHNSON AVIATION...JC
Hazardous weather outlook, Apr 5, 4:44 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 444 AM MDT THU APR 5 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-061300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 444 AM MDT (544 AM CDT) THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL STALL OVER NORTHWESTERN SOUTH DAKOTA AND THE BLACK HILLS TODAY. EAST OF THE FRONT...EXPECT WARM TEMPERATURES AND BREEZY SOUTHERLY WINDS. AREAS WEST OF THE FRONT WILL HAVE LIGHTER WINDS AND SLIGHTLY COOLER TEMPERATURES. WITH THIS FRONT SITTING OVER THE AREA PROVIDING LIFT AND INSTABILITY...ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE BLACK HILLS THIS AFTERNOON. THE CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO TONIGHT FOR NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA. AT THIS TIME THE THREAT FOR SEVERE STORMS LOOKS TO BE MINIMAL. HOWEVER A STORM OR TWO MAY CONTAIN HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN APPROACHING STORM SYSTEM FROM THE WEST WILL BRING WINDY CONDITIONS AND A GOOD CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. SOME OF THESE STORMS MAY CONTAIN GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. NORTHEASTERN WYOMING...THE BLACK HILLS AND PORTIONS OF NORTHWESTERN SOUTH DAKOTA MAY SEE A LITTLE SNOW AS WELL LATE FRIDAY NIGHT INTO SATURDAY MORNING. WINDY CONDITIONS ARE AGAIN EXPECTED ON SATURDAY AS THE STORM SYSTEM EXITS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.